MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the physician was injecting onyx and noticed it was coming out proximal to the detachment zone of the apollo.The device and any accessories were prepared as indicated in the instructions for use (ifu).There was a patient involved in this event.The patient was not impacted.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the apollo catheter was returned for analysis within a shipping box and inside of a resealable plastic biohazard pouch.Visual inspection/damage location details: no damage was found with the apollo catheter hub; however, the hub was found to be occluded with solidified onyx.The apollo catheter body was found to be in good condition.The apolo catheter distal shaft was found to be in good condition; however, coated in solidified onyx.The detachable distal tip was found to be detached from the distal shaft ldpe and not returned.No other anomalies were observed.Testing/analysis: during testing, an attempt to flush the apollo catheter failed, as the occluded hub allowed no water to advance through the catheter body.Next the distal shaft was cut opened, and the ldpe overlap was measured to be 1.27mm, which was found to be within specification.(specification: 1.0-2.5mm).No further testing was performed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter rupture with onyx¿ was unable to be confirmed, as the returned apollo catheter hub was found occluded with solidified onyx during testing.A few possible causes of ¿catheter rupture¿ are but not limited to, injection against resistance (premature solidification) causes over-pressurization, injection rate too high, onyx volume equivalent to dead space of catheter is injected and is not visualized exiting the catheter tip, and/or user pauses for greater than 2 minutes during onyx injection; however, no root cause was able to be determined.The report notes that ¿that the physician was injecting onyx and noticed it was coming out proximally to the detachment zone of the apollo.¿.Which was unable to be verified, as no further in-house testing was able to be performed.Although, solidified onyx was found to be coating the distal shaft (distal segment).It is possible the onyx was leaking from the premature detachment occurring.The detachable tip was not returned.Any contribution the detachable tip had towards the rupture was unable to be analyzed.After rinsing the device (distal shaft), the solidified onyx was able to be wiped off the distal segment.No rupture like damage was observed around the distal area.The device and any accessories were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24388876
Report Number2029214-2026-00288
Device Sequence Number18694128
Product Code MFE
UDI-Device Identifier00763000446741
UDI-Public(01)00763000446741(17)280618(10)D051212
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberD051212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown